Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2012, 5:38 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 5:38 PM MDT (23:38 UTC)
- Expired
- Jul 15, 2012, 6:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS55 KPIH 152338
SVRPIH
IDC005-011-077-160015-
/O.NEW.KPIH.SV.W.0006.120715T2338Z-120716T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
538 PM MDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO...
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
NORTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO...
* UNTIL 615 PM MDT
* AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF STERLING...OR 6
MILES EAST OF ABERDEEN...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
STERLING...
SPRINGFIELD...
PINGREE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4315 11264 4305 11249 4300 11259 4288 11273
4296 11286
TIME...MOT...LOC 2337Z 223DEG 15KT 4295 11271
$$
RS2 follow-up statements
275
WWUS55 KPIH 152358
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
558 PM MDT SUN JUL 15 2012
IDC005-011-077-160015-
/O.CON.KPIH.SV.W.0006.000000T0000Z-120716T0015Z/
BINGHAM ID-POWER ID-BANNOCK ID-
558 PM MDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EXTREME NORTHWESTERN BANNOCK...NORTH CENTRAL POWER AND SOUTH
CENTRAL BINGHAM COUNTIES...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF SPRINGFIELD...OR 10 MILES WEST OF FORT HALL CITY...
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
PINGREE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4315 11264 4305 11249 4300 11259 4288 11273
4296 11286
TIME...MOT...LOC 2358Z 223DEG 15KT 4301 11263
$$
RS968
WWUS55 KPIH 160013
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
613 PM MDT SUN JUL 15 2012
IDC005-011-077-160023-
/O.EXP.KPIH.SV.W.0006.000000T0000Z-120716T0015Z/
BINGHAM ID-POWER ID-BANNOCK ID-
613 PM MDT SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
BANNOCK...NORTH CENTRAL POWER AND SOUTH CENTRAL BINGHAM COUNTIES WILL
EXPIRE AT 615 PM MDT...
AT 613 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4315 11264 4305 11249 4300 11259 4288 11273
4296 11286
TIME...MOT...LOC 0013Z 223DEG 15KT 4306 11257
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:05 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 15, 2:05 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT SUN JUL 15 2012 .DISCUSSION...UPPER LOW CENTERED OVER SEATTLE THIS AFTERNOON WITH TROUGH EXTENDING SOUTH ALONG COAST AND OVER GREAT BASIN. TWO AREAS OF MOISTURE OF CONCERN. FIRST SWINGING THROUGH CENTRAL MOUNTAINS THIS AFTERNOON/EVENING AND SECOND PUSHING NORTH FROM NEVADA/UTAH. CUMULUS FIELDS HAVE DEVELOPED MAINLY OVER HIGHER ELEVATION AREAS THIS AFTERNOON WITH CONVECTION IN THE NORTH END OF THE CENTRAL MOUNTAINS AND JUST SOUTH OF THE UTAH BORDER. BEST CHANCE OF PRECIP REMAINS ACROSS NORTHERN TIER ZONES/ALONG MONTANA BORDER WITH 2ND AREA IN SOUTHEAST CORNER ASSOCIATED WITH GREAT BASIN MOISTURE. BETTER CHANCES FOR WIDESPREAD CONVECTION EXIST ON MONDAY AS PACNW LOW DIPS SOUTHWARD ALONG COAST AND DEEPENS SOUTHERLY FLOW AGAIN OVER EASTERN IDAHO. MONSOONAL PUSH FROM MOISTURE OVER NEVADA/UTAH PROGGED TO FLOW INTO THE REGION WITH PRECIPITATION INCREASING IN COVERAGE THROUGH THE DAY MONDAY FOR POTENTIALLY WETTEST DAY OF THE WEEK. MODELS CONTINUE TO AGREE ON DRY SLOT FOR TUESDAY WITH PRECIP CHANCES RELEGATED TO NORTHERN ZONES AND ALONG WYOMING BORDER AS LOW CONTINUES TO SAG SOUTH. FOR WEDNESDAY AND BEYOND...STILL A BIT OF DISAGREEMENT IN MED RANGE MODELS. GFS STILL THE QUICKEST IN OPENING UP THE LOW AND EJECTING IT NORTHEAST ACROSS THE REGION. ECMWF...DGEX AND GEM ALL HOLD TROUGH AXIS FURTHER WEST. AS GFS TRIES TO REBUILD UPPER HIGH OVER CENTRAL ROCKIES BY FRIDAY...REMAINDER OF THE MODELS HOLD EASTERN IDAHO UNDER THE INFLUENCE OF PACNW TROUGH THOUGH PLACEMENT OF TROUGH AXIS DIFFERS SLIGHTLY. ALL MODELS KEEP EASTERN IDAHO DRY HOWEVER SO CONTINUED TO NUDGE POPS DOWNWARD SLIGHTLY. GFS SIGNIFICANTLY WARMER THAN THE OTHER MODELS THE LAST FEW DAYS. KEPT TEMPS ELEVATED TOWARD THE GFS GUIDANCE THOUGH A SLOWER PROGRESSION OF THE TROUGH MAY HOLD TEMPS A FEW DEGREES COOLER. DMH && .AVIATION...MID-LEVEL DRY AIR IS EXPECTED TO REMAIN OVER MUCH OF SOUTHEAST IDAHO TODAY. MODELS ARE INDICATING THAT PRECIPITATION...IF ANY...WILL BE FOCUSED OVER THE SOUTHEAST HIGHLANDS AND THE SALMON-CHALLIS AREA THIS AFTERNOON/EVENING. MORE SHOWERS COULD PUSH INTO THE SOUTHEAST HIGHLANDS EARLY TOMORROW MORNING...AND MAY SPREAD INTO ALL OF SOUTHEAST IDAHO BY LATE MORNING. WINDS MAY BE GUSTY AT TIMES ACROSS THE SNAKE PLAIN...BUT SHOULD REMAIN UNDER 25 KTS. MOISTURE PROFILES SUPPORT VFR CONDITIONS THROUGH NEXT 24 HOURS. HINSBERGER && .FIRE WEATHER...VERY ISOLATED CONVECTIVE ACTIVITY IS EXPECTED THIS AFTERNOON AS A SHORTWAVE TROUGH EXITS TO THE NORTHEAST. SOUTHERLY FLOW ALOFT WILL INTENSIFY OVERNIGHT AS AN UPPER LOW DROPS INTO WESTERN WASHINGTON/OREGON. THIS MAY BRING SUFFICIENT MOISTURE TO PRODUCE SHOWERS TOMORROW MORNING. AS THE MOISTURE EXPANDS ACROSS IDAHO...THE ATMOSPHERE WILL BECOME LESS STABLE TOMORROW AFTERNOON AND MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE. STILL BELIEVE IT TO BE TOO MOIST TO BE CONCERNED ABOUT RED FLAG CONDITIONS...ESPECIALLY AFTER THE PRECIPITATION AMOUNTS RECEIVED YESTERDAY. THE REGION SHOULD SEE A DRYING TREND STARTING TUESDAY AS MOISTURE SHIFTS EASTWARD. MODELS INDICATING ANOTHER SURGE OF MOISTURE ENTERING EASTERN IDAHO NEXT WEEKEND...POSSIBLY EVEN SOME REMNANTS OF HURRICANE FABIO. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 3:33 AM MDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT SUN JUL 15 2012 IDZ017>025-031-032-160945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON MAINLY IN THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT SCATTERED THUNDERSTORMS MONDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY. EXPECT A DRYING TREND WEDNESDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 15, 3:35 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 335 PM MDT SUN JUL 15 2012 IDZ022-152215- CASSIA ID- 335 PM MDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 415 PM MDT AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELBA..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA... LAT...LON 4247 11352 4229 11334 4214 11369 4225 11377 TIME...MOT...LOC 2135Z 233DEG 13KT 4226 11362 RS
Special weather statement, Jul 15, 3:54 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 354 PM MDT SUN JUL 15 2012 IDZ017-022-152245- CASSIA ID- 354 PM MDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 445 PM MDT AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR IDAHOME..MOVING NORTHEAST AT 15 MPH. THIS STORM WILL CROSS INTERSTATE 84 NORTH OF IDAHOME BY 420 PM MDT. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN CASSIA COUNTY... RURAL NORTHEASTERN CASSIA COUNTY... LAT...LON 4262 11329 4245 11314 4237 11346 4245 11355 TIME...MOT...LOC 2153Z 233DEG 13KT 4245 11343 RS
Special weather statement, Jul 15, 4:44 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 444 PM MDT SUN JUL 15 2012 IDZ023-152330- CARIBOU ID-BINGHAM ID-BONNEVILLE ID- 444 PM MDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 530 PM MDT AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF HENRY..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BINGHAM COUNTY... RURAL SOUTHERN BONNEVILLE COUNTY... RURAL CENTRAL BONNEVILLE COUNTY... LAT...LON 4337 11154 4316 11130 4298 11170 4308 11182 TIME...MOT...LOC 2243Z 224DEG 15KT 4310 11167 RS
Special weather statement, Jul 15, 4:46 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 446 PM MDT SUN JUL 15 2012 IDZ021-022-152330- BINGHAM ID-POWER ID-CASSIA ID- 446 PM MDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO WESTERN POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 530 PM MDT AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF NEELEY..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEELEY... LAT...LON 4253 11321 4290 11305 4280 11274 4246 11299 TIME...MOT...LOC 2246Z 203DEG 14KT 4257 11305 HEDGES
Local storm report, Jul 15, 5:30 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
530 PM MDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 2 ENE AMERICAN FALLS 42.79N 112.82W
07/15/2012 E0.25 INCH POWER ID TRAINED SPOTTER
ESTIMATED 1/4 TO 3/8 INCH HAIL.
&&
RSURVICKSpecial weather statement, Jul 15, 5:31 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
531 PM MDT SUN JUL 15 2012
IDZ021-160015-
BINGHAM ID-POWER ID-BANNOCK ID-
531 PM MDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF AMERICAN FALLS..MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
POCATELLO AIRPORT...
FORT HALL...
LAT...LON 4283 11291 4314 11260 4297 11236 4273 11272
4271 11278
TIME...MOT...LOC 2329Z 225DEG 13KT 4285 11275
HEDGESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:36 PM MDT | Special Weather Statement | PIH | Bannock | 69 min |
| Jul 15, 2:25 AM MDT | Special Weather Statement | PIH | Custer | 65 min |
| Jul 15, 2:16 PM MDT | Special Weather Statement | PIH | Cassia | 59 min |
| Jul 15, 3:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jul 15, 3:54 PM MDT | Special Weather Statement | PIH | Cassia | 51 min |
| Jul 15, 4:44 PM MDT | Special Weather Statement | PIH | Bonneville | 46 min |
| Jul 15, 4:46 PM MDT | Special Weather Statement | PIH | Power | 44 min |
| Jul 15, 5:31 PM MDT | Special Weather Statement | PIH | Power | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.